Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Chicago, IL

October 14, 2012Ford County, Kankakee County, Will County, Illinois

NWS Chicago, IL issued this special weather statement at Oct 14, 2012, 3:03 PM CDT for Ford County, Kankakee County, Will County, Illinois. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2012, 3:03 PM CDT (20:03 UTC)
Expired
Oct 14, 2012, 3:30 PM CDT
In force
27 min
Issued by
NWS Chicago, IL

Counties Ford County, IL, Kankakee County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 84 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 3:27 PM CDTTSTM WND GST 60Peotone, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS83 KLOT 142003
SPSLOT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
303 PM CDT SUN OCT 14 2012

ILZ020>023-032-033-039-142030-
FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-KENDALL IL-LIVINGSTON IL-
WILL IL-
303 PM CDT SUN OCT 14 2012

...SPECIAL WEATHER STATEMENT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOREWOOD TO
HERSCHER TO FAIRBURY...MOVING EAST AT 50 MPH.

WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE EXPECTED
WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  FORREST...            WILMINGTON...         JOLIET...
  SHOREWOOD...          CHANNAHON...          BRAIDWOOD...
  FAIRBURY...           MINOOKA...            DIAMOND...

OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...JOLIET
JUNIOR COLLEGE...JOLIET SLAMMERS BASEBALL...KANKAKEE COMMUNITY
COLLEGE...KANKAKEE COUNTY FAIRGROUNDS...SPEEDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4061 8846 4062 8858 4073 8859 4110 8828
      4158 8830 4142 8768 4113 8775 4039 8799
      4040 8846
TIME...MOT...LOC 2003Z 252DEG 41KT 4151 8816 4112 8814
          4068 8845

$$

BIRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:19 PM CDT, 44 minutes earlier.

Area forecast discussion, Oct 14, 2:19 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 PM CDT SUN OCT 14 2012

.DISCUSSION...
218 PM CDT

LATE THIS AFTERNOON...VISIBLE IMAGERY THIS AFTERNOON HAS BEGUN
TO INDICATE SOME THINNING IN THE CLOUD SHIELD OVER
CENTRAL/NORTHERN IL...WHICH HAS ALLOWED SOME SFC INSTABILITY TO
INCREASE. WHERE THE CLOUDS HAVE THINNED THE MOST...SFC TEMPS HAVE
QUICKLY WARMED TO 70 DEGREES AND MAY WARM A FEW ADDITIONAL DEGREES
LATER THIS AFTERNOON BEFORE THE FRONTAL BOUNDARY SLIPS THROUGH
FROM WEST TO EAST. WINDS REMAIN FROM THE SOUTHWEST...AND HAVE
STEADILY INCREASED. WITH THE THIN POCKETS IN THE CLOUD COVER
BETTER MIXING IS BEGINNING TO OCCUR AND FILTERING THE SFC THE
HIGHER WINDS THAT HAVE BEEN NOTED JUST ABOVE THE SFC. LLVL JET
REMAINS STRONG FROM THE SOUTHWEST AT 50 KTS. THUS IT REMAINS
CONCEIVABLE THAT GUSTS WILL APPROACH 45 MPH AHEAD OF THE FRONT
ACROSS MUCH OF THE CWFA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
STEADILY DEVELOPED LATE THIS MORNING AND WILL PERSIST THROUGH THIS
AFTERNOON...AS THE ENVIRONMENT BECOMES MORE UNSTABLE FROM SFC
DIFFERENTIAL HEATING UNDER THE THINNING CLOUD SHIELD. THE MID-LVL
LAPSE RATES HAVE ALSO INCREASED ACROSS CENTRAL IL...AND HAVE
BECOME MORE FAVORABLE FOR SEEING RAPID GROWTH IN THE
THUNDERSTORMS. LLVL MOISTURE CONVERGENCE REMAINS FOCUSED ALONG AND
EAST OF A PEORIA TO MICHIGAN CITY LINE...WHERE DEW POINTS ARE
MAINLY IN THE LOW 60S.

THE LATEST GUIDANCE HAS HINTED THAT ADDITIONAL CORRECTIONS HAVE
TAKEN PLACE WITH RESPECT TO THE PRECISE PATH OF THE SFC LOW...NOW
PROGGED TO SLIDE SOUTH OF MILWAUKEE. THIS HAS RESULTED IN PLACING
MUCH OF NORTHERN IL/NORTHWEST IN IN THE MORE FAVORABLE ISALLOBARIC
PRES RISES ON THE BACKSIDE OF THE FRONTAL BOUNDARY. A FEW GUIDANCE
MEMBERS ARE SUGGESTING THAT 6-7MB/3HR WILL SLIDE ACROSS OUR CWFA
THIS AFTERNOON/EARLY EVENING...AND SHOULD ALLOW FOR THE AREA TO SEE
GUSTY WINDS APPROACH 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE MOST
FAVORABLE LOCATION FOR THE HIGHEST GUSTS REMAINS ALONG AND A PONTIAC
TO CRYSTAL LAKE LINE.

ONCE THE BOUNDARY SLIPS EAST ACROSS THE AREA...TEMPS WILL STEADILY
FALL INTO THE LOW 50S. 500MB TROUGH AXIS WILL ARRIVE AROUND MIDNIGHT
AND WITH STEADY DECLINE IN THE BREEZY CONDITIONS. 850MB THERMAL
TROUGH OF 1 TO 3 DEG C PUSHES OVER THE REGION TONIGHT AS WELL. WITH
THE DRY AIR POURING INTO THE AREA TEMPS WILL THEN COOL FURTHER INTO
THE LOW 40S BY EARLY MON. IN ADDITION TO THE COOL TEMPS...THE PRECIP
SHIELD WILL STEADILY PUSH EAST...AND EXPECT AN END TO THE PRECIP BY
00Z ACROSS THE FAR WESTERN CWFA...THEN 3Z FOR THE EASTERN SECTIONS
OF THE CWFA.

MONDAY THROUGH TUESDAY...
ANTI-CYCLONIC FLOW IS EXPECTED TO PERSIST FOR MON/TUE ACROSS THE
REGION AS THE SFC RIDGE CENTER IS PROGGED TO PUSH INTO SOUTHERN
IOWA/NORTHERN MISSOURI. THE SFC RIDGE WILL STRETCH FROM NORTH TO
SOUTH. TEMPS MON WILL REMAIN COOL ACROSS THE REGION WITH THE THERMAL
TROUGH AT 850MB NOT WARMING MUCH BEYOND 1 TO 4 DEG C. THIS COUPLED
WITH A DECENT DIURNAL CU FIELD DEVELOPING SUGGESTS TEMPS MAY HOLD IN
THE UPPER 50S TO POSSIBLY 60 DEG ACROSS THE FAR SOUTHERN SECTIONS OF
THE CWFA MON. FLOW AT THE SFC WILL SLOWLY TURN FROM NORTHWEST TO
SOUTHWEST BY TUE EVENING. 2M TEMP PLUMES INDICATE MUCH WARMER TEMPS
ARE IN STORE FOR TUE AFTN...AND MAY WARM FURTHER BY WED. FOR TUE
TEMPS SHOULD REBOUND INTO THE UPR 60S TO POSSIBLY 70 IN A FEW
LOCATIONS SOUTH OF I-80. TUE NIGHT WILL ALSO BE MUCH WARMER WITH
TEMPS IN THE LOW/MID 50S. A WEAK BOUNDARY WILL BE SLIDING EAST
ACROSS THE UPPER MIDWEST/GREAT LAKES REGION TUE AFTN/EVE...HOWEVER
IT DOES NOT APPEAR TO INTRODUCE ANY PRECIP TO THE CWFA. AT THIS TIME
THE THINKING IS THAT INCREASED CLOUD COVER WILL BE THE ONLY IMPACT
FROM THE WAVE.

WEDNESDAY...
500MB TROUGH AXIS CONTINUES TO DEPART THE REGION TO THE EAST...WITH
THE SFC RIDGE AXIS SLIDING EAST AS WELL. 850MB THERMAL RIDGE OF 7 TO
10 DEG C WILL LIFT INTO THE CENTRAL PLAINS EARLY WED MORNING...WHERE
TEMPS WED WILL EASILY WARM INTO THE MID/UPR 70S. BY WED AFTN THIS
WARM AIR ALOFT WILL STEADILY PUSH EAST UNDER DECENT WARM AIR
ADVECTION. BASED ON THE TEMP PLUMES FOR WED AFTN...TEMPS SHOULD
EASILY WARM TO 70 AND POSSIBLY THE LOW 70S. SO HAVE ADJUSTED TEMPS
WARMER FOR WED TO ACCOUNT FOR THE INCREASED SOUTHWEST FLOW. THE
WILDCARD FOR TEMPS WED WILL BE ON THE STEADILY INCREASING CLOUD
COVER AND PRECIP CHANCES. INSTABILITY SHOULD BEGIN TO INCREASE BY
MIDDAY WED...AND HAVE OPTED TO INCLUDE MENTION OF THUNDER. IF CLOUDS
ARRIVE EARLIER AND ARE THICKER THAN EXPECTED...THE SFC ENVIRONMENT
MAY NOT FULLY REALIZE THE WARM AIR ALOFT AND TEMPS COULD BE COOLER
IN THE MID 60S. THIS IS NOTED BY THE NOISE AMONGST THE ENSEMBLE
MEMBERS IN THE TEMP FORECASTS WED AFTN.

BEACHLER

NEG TILT UPPER TROF AND STRONG SURFACE COLD FRONT FORECAST TO PASS
WEDNESDAY EVENING WITH SHOWERS LIKELY AND POSSIBLE THUNDERSTORMS.
GFS A BIT FASTER THAN ECMWF. DRY SLOT FORECAST TO WRAP IN BY THU
MORNING. MODELS DIVERGE CONSIDERABLY FROM THU INTO THE WEEKEND.
BOTH ECMWF AND GFS KEEP UPPER LOW SPINNING ACROSS THE AREA FOR A
TIME BUT GFS IS MORE PROGRESSIVE. ECMWF AND GEM SLOWER AND FURTHER
SOUTH WITH UPPER LOW. EITHER WAY THU NIGHT AND FRI LOOK TO BE COOL
AND WET. GFS WOULD THEN SUGGEST DRYING OUT WITH SLOWLY MODERATING
TEMPS FOR SAT AND SUN WHILE ECMWF WOULD KEEP THINGS COOL AND
SHOWERY. WILL MAINTAIN LOW CHANCE POPS THROUGH THE WEEKEND DUE TO
UNCERTAINTY.

ALLSOPP

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* STRONG SOUTH-SOUTHWEST WINDS WITH GUSTS OVER 30KT LIKELY THIS
  AFTERNOON.
* SCT SHOWERS AND ISOLD LOW TOPPED TSRA THROUGH MID AFTERNOON.
* WIND SHIFT TO NORTHWEST LATE THIS AFTERNOON WITH GUSTS TO OVER
  40KT POSSIBLE.
* CIGS IMPROVING TO VFR FOR A SHORT PERIOD THIS AFTERNOON AND THEN
  GOING BACK DOWN INTO THE LOW MVFR CATEGORY FOR A PERIOD LATE
  THIS AFTERNOON AND EVENING.

KJB

//DISCUSSION...UPDATED 18Z...

THE MAIN FORECAST CONCERNS WILL BE CIGS...POTENTIAL FOR THUNDER AND
VISIBILITIES IN THE HEAVY SHOWERS THIS AFTERNOON.

CURRENT SURFACE ANALYSIS HAS AN ELONGATED AREA OF LOW PRESSURE
STRETCHING FROM NORTHWESTERN ILLINOIS...NORTHEASTWARD TOWARDS WEST
CENTRAL MICHIGAN. MEANWHILE...THE LATEST WATER VAPOR IMAGERY
INDICATES THAT THE MAIN MID AND UPPER LEVEL TROUGH IS MOVING ACROSS
WESTERN ILLINOIS. A PRONOUNCED MID LEVEL DRY SLOT IS ALSO EVIDENT IN
THE WATER VAPOR IMAGERY. THIS DRY SLOT IS PUNCHING NORTHWARD ACROSS
NORTHEASTERN ILLINOIS AND HAS RESULTED IN AN OCCASIONAL BREAK IN
THE CLOUD COVER.

AN AREA OF BETTER MID LEVEL LAPSES RATES...ASSOCIATED WITH THE DRY
SLOT...HAS ALLOWED FOR ENOUGH INSTABILITY FOR A LINE OF STORMS TO
FIRE OVER THE PAST HOUR ACROSS NORTH CENTRAL THROUGH WEST CENTRAL
ILLINOIS AHEAD OF THE APPROACHING COLD FRONT AND UPPER LEVEL WAVE. I
EXPECT THIS AREA OF CONVECTION TO PROGRESS EASTWARD ACROSS NORTHERN
AND CENTRAL ILLINOIS OVER THE NEXT COUPLE OF HOURS. IT APPEARS THE
BEST THREAT FOR STRONGER CONVECTION MAY STAY JUST TO THE SOUTH OF
THE TERMINALS THIS AFTERNOON. HOWEVER...THUNDER IS STILL POSSIBLE AT
THE AIRFIELDS THROUGH MID TO LATE AFTERNOON BEFORE THE ACTIVITY
QUICKLY RACES EASTWARD. THE VISIBILITIES MAY FALL INTO THE IFR
CATEGORY AS THE SHOWERS AND STORMS PUSH THROUGH.

STRONG WINDS WILL ALSO CONTINUE TO BE A CONCERN INTO THE EVENING.
GUSTY SOUTHWEST WINDS EARLY THIS AFTERNOON WILL BECOME WESTERLY
LATER THIS AFTERNOON. THERE IS THE POTENTIAL TO SEE A BRIEF PERIOD
OF STRONG WIND GUSTS UP TO 40 KT AS THE FRONT PUSHES ACROSS THE AREA
LATER THIS AFTERNOON.

CIGS HAVE BEEN MESSY ACROSS THE AREA TODAY AND THEY WILL BE SOME
BRIEF IMPROVEMENTS INTO THE VFR CATEGORY FOR A SHORT TIME EARLY
THIS AFTERNOON. HOWEVER...CIGS LOOK TO COME BACK DOWN TO SOME LOW
END MVFR (AROUND 1000 TO 1500 FT AGL)IN THE WAKE OF THE FRONTAL
ZONE FOR A FEW HOURS LATE THIS AFTERNOON AND THIS EVENING.
HOWEVER...CONDITIONS SHOULD IMPROVE OVERNIGHT AS THE SYSTEM MOVES
NORTHEASTWARD ACROSS THE UPPER GREAT LAKES REGION.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE IN CIG TRENDS TODAY INTO TONIGHT.
* MEDIUM CONFIDENCE IN WIND FORECAST TODAY INTO THIS EVENING.
* MEDIUM CONFIDENCE IN PRECIP FORECAST THROUGH THE EARLY EVENING.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR.

TUESDAY AND WEDNESDAY...GUSTY SOUTH WINDS. VFR.

WEDNESDAY NIGHT...SHRA/TSRA LIKELY. MVFR LIKELY WITH IFR POSSIBLE.

THURSDAY THROUGH SATURDAY...SLIGHT CHANCE OF SHRA. PERIODIC MVFR
CIGS POSSIBLE.

IZZI

&&

.MARINE...
437 AM CDT

STRONG AND STRENGTHENING STORM SYSTEM WILL TRACK ACROSS LAKE
MICHIGAN LATER TODAY...AS IT DOES SO WILL BRING INCREASINGLY STRONG
WINDS. AS LOW DEEPENS AND APPROACHES THE LAKE EXPECT NORTHEAST GALES
TO DEVELOP OVER THE NORTHERN PORTIONS OF THE LAKE BY EARLY
AFTERNOON. SOUTH OF THE SHARPENING WARM FRONT STRONG SOUTH WINDS ARE
EXPECTED...THOUGH WITH SUCH WARM/HUMID AIR ATTEMPTING TO ADVECT OVER
THE RELATIVELY COLDER LAKE WATERS GREATER STABILITY MAY PREVENT
FULL POTENTIAL OF WINDS TO REACH THE SURFACE OVER THE OPEN LAKE. AS
THE LOW PASSES EAST OF THE LAKE VERY LATE THIS AFTERNOON VERY STRONG
PRESSURE RISES ON THE ORDER OF 8MB/3HR AND COLD AIR ADVECTION SHOULD
ALLOW FOR PERIOD OF VERY STRONG NORTHWESTERLY GALES TO POSSIBLY
STORM FORCE WINDS TO DEVELOP. MODERATELY CONFIDENT IN THE POTENTIAL
FOR 50-55KT STORM FORCE WINDS FOR A TIME THIS EVENING...BUT WITH
DURATION PROBABLY ONLY AN HOUR OR TWO FELT COMFORTABLE MAINTAINING
THE GALE WARNING AND HIGHLIGHTING THE THREAT IN AN MWS. WINDS
RAPIDLY DECREASE LATE TONIGHT INTO MONDAY AS STORM BEGINS TO WEAKEN
AND MOVE EAST. WEAK RIDGE PASSES OVER THE LAKE MONDAY NIGHT WITH NEW
LOW PRESSURE DEVELOPING OVER THE NORTHERN PLAINS AND RESULTING IN A
RAMPING UP OF SOUTHERLY WINDS TUESDAY INTO TUESDAY EVENING.
POTENTIAL ONCE AGAIN EXISTS FOR ONE OR MORE PERIODS OF GALES IN THE
TUESDAY THROUGH THURSDAY TIME FRAME AS VERY POWERFUL LOW PRESSURE (
POTENTIALLY <29.0 INCH) DEVELOPS OVER ALBERTA AND DROPS SOUTHEAST
TOWARD THE UPPER MIDWEST.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 7 PM SUNDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     SUNDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 AM MONDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 9 AM MONDAY.

     GALE WARNING...LMZ740...6 PM SUNDAY TO 1 AM MONDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WINTHROP TO WILMETTE HARBORS UNTIL 6 PM SUNDAY.

     GALE WARNING...LMZ741-LMZ742 UNTIL 1 AM MONDAY.

     GALE WARNING...INDIANA NEARSHORE WATERS UNTIL 3 AM MONDAY.

&&
Hazardous weather outlook, Oct 14, 12:05 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1205 PM CDT SUN OCT 14 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
151715-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1205 PM CDT SUN OCT 14 2012 /105 PM EDT SUN OCT 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED...EMBEDDED THUNDERSTORMS...SOME CAPABLE OF PRODUCING
  LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.

  CHANCE FOR THE DEVELOPMENT OF LOW TOPPED SUPERCELL
  THUNDERSTORMS SOUTH OF A LINE FROM SANDWICH ILLINOIS
  TO MICHIGAN CITY INDIANA WITH THE POTENTIAL TO PRODUCE ISOLATED
  TORNADOES AND 1 INCH HAIL.

  NON-THUNDERSTORM WIND GUSTS OF 40 TO 50 MPH ACROSS MOST OF THE
  AREA...WITH A FEW GUSTS POSSIBLY REACHING 50 TO 55 MPH SOUTH
  OF INTERSTATE 80.

  AREAS AFFECTED AND TIMING:

  AN AREA OF WIDESPREAD SHOWERS WILL CONTINUE THROUGH THE LATE
  MORNING HOURS. THERE IS THE POTENTIAL FOR THE DEVELOPMENT OF
  ISOLATED...EMBEDDED THUNDERSTORMS PRODUCING LOCALLY HEAVY
  RAINFALL...WHICH MAY LEAD TO FLOODING IN URBANIZED...LOW LYING
  AREAS.

  THERE IS A CHANCE FOR THE DEVELOPMENT OF A LINE OF STRONG TO
  SEVERE THUNDERSTORMS THIS AFTERNOON OVER EAST-CENTRAL ILLINOIS
  AND NORTHWEST INDIANA...WITH THE MOST LIKELY LOCATION SOUTH OF
  THE KANKAKEE RIVER AND EAST OF THE I-57 CORRIDOR.

  DISCUSSION:

  A VERY MOIST ATMOSPHERE HAS OVERSPREAD THE REGION AHEAD OF A
  DEEP...LOW PRESSURE SYSTEM CENTERED OVER NORTHWEST MISSOURI. A
  PLUME OF WARM...AND VERY MOIST AIR CONTINUES TO STREAM NORTH
  INTO ILLINOIS AND HAS GENERATED WIDESPREAD SHOWERS. BROAD LIFT
  AND MODEST INSTABILITY WILL ALLOW FOR THE DEVELOPMENT OF
  ISOLATED THUNDERSTORMS EMBEDDED WITHIN THE WIDESPREAD RAIN.
  STRONG SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF THE LOW AND
  ASSOCIATED COLD FRONT AS IT PUSHED SLOWLY NORTHEASTWARD THIS
  MORNING. BY LATE THIS AFTERNOON AND EARLY THIS EVENING...THE
LOW
  WILL MOVE ACROSS SOUTHERN WISCONSIN AND SOUTHERN LAKE MICHIGAN.
  WINDS WILL TURN NORTHWESTERLY BEHIND THE LOW...AND
STRENGTHENING
  QUICKLY OVER NORTHERN ILLINOIS AND INDIANA

  BY THIS AFTERNOON...A DEVELOPING DRY SLOT JUST AHEAD OF THE LOW
  CENTER MAY ALLOW FOR SOME PARTIAL CLEARING WHICH COULD ENHANCE
  LOW LEVEL INSTABILITY. STRONG THUNDERSTORMS MAY DEVELOP ALONG
  THE SURFACE COLD FRONT...WHICH WOULD BE LOCATED ON THE BACK
  EDGE OF THE DRY SLOT AS IT PUSHES INTO EAST CENTRAL ILLINOIS
  THIS AFTERNOON. THERE IS THE POTENTIAL FOR SOME STORMS TO
  DEVELOP INTO SUPERCELL STORMS WHICH COULD PRODUCE ISOLATED
  TORNADOES OR LARGE HAIL...PRIMARILY SOUTH OF A LINE FROM
  SANDWICH ILLINOIS TO MICHIGAN CITY INDIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON WEDNESDAY...
PRIMARILY SOUTH OF THE KANKAKEE AND ILLINOIS RIVER VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-151715-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1205 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLY THROUGH LATE THIS AFTERNOON.

STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THIS MORNING.

FOR THE INDIANA WATERS...WINDS WILL INCREASE TO GALE FORCE BY
LATE
THIS MORNING AND CONTINUE THROUGH LATE TONIGHT.

FOR THE ILLINOIS WATERS...WINDS WILL INCREASE TO GALE FORCE BY
THIS AFTERNOON AND PERSIST THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT MONDAY FOR THE ILLINOIS WATERS AND
THROUGH MONDAY NIGHT FOR THE INDIANA WATERS.

STRONG WINDS MAY LEAD TO HAZARDOUS CONDITIONS TO SMALL CRAFT
AGAIN ON TUESDAY AND WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151715-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1205 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN PORTIONS OF
THE LAKE TODAY.

GALE FORCE WINDS ARE EXPECTED FOR THE NORTHERN PORTIONS OF THE
LAKE FROM EARLY THIS AFTERNOON THROUGH TONIGHT.

GALE FORCE WINDS ARE EXPECTED FOR THE SOUTHERN PORTIONS OF THE
LAKE FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. OCCASIONAL
STORM FORCE GUSTS OF 50 TO 55 KNOTS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOUTH GALES TO 35 KNOTS ARE POSSIBLE OVER THE NORTHERN PORTIONS
OF
THE LAKE TUESDAY THROUGH TUESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Local storm report, Oct 14, 1:30 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             TINLEY PARK             41.57N 87.80W
10/14/2012  M0.25 INCH       COOK               IL   TRAINED SPOTTER

            15 MIN OF PEA SIZE HAIL. AT 175TH STREET AND 80TH AVE

&&

CM
Special weather statement, Oct 14, 1:32 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
132 PM CDT SUN OCT 14 2012

ILZ005-006-012>014-141930-
COOK IL-DUPAGE IL-KANE IL-LAKE IL-MCHENRY IL-
132 PM CDT SUN OCT 14 2012

...SPECIAL WEATHER STATEMENT...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BULL VALLEY TO
HAMPSHIRE...MOVING NORTHEAST AT 40 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

CITIES AND TOWNS AFFECTED...WAYNE...SLEEPY HOLLOW...AND PRAIRIE GROVE
AROUND 140 PM...PISTAKEE HIGHLANDS...SUNNYSIDE...AND SPRING GROVE
AROUND 145 PM...FOX LAKE AND SOUTH BARRINGTON AROUND 150 PM.

OTHER LOCATIONS AFFECTED...
CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...ELGIN COMMUNITY
COLLEGE...GREAT LAKES NAVAL TRAINING CENTER...HARPER COLLEGE...IL
BEACH STATE PARK...

I-90 BETWEEN MILE MARKERS 22 AND 37.
I-94 BETWEEN MILE MARKERS 1 AND 40.
I-294 BETWEEN MILE MARKERS 1 AND 40.
I-290 BETWEEN MILE MARKERS 1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4250 8780 4249 8779 4245 8779 4239 8780
      4235 8782 4231 8781 4227 8782 4214 8774
      4208 8767 4202 8766 4191 8858 4237 8846
      4250 8813
TIME...MOT...LOC 1832Z 241DEG 33KT 4232 8834 4206 8841

ENDERLEN
Local storm report, Oct 14, 1:32 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
132 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             LA SALLE                41.34N 89.09W
10/14/2012  E0.25 INCH       LA SALLE           IL   TRAINED SPOTTER

            SLIGHTLY BIGGER THAN PEA SIZE HAIL.

&&

CM
Local storm report, Oct 14, 1:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
138 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             OAK FOREST              41.61N 87.75W
10/14/2012  M0.50 INCH       COOK               IL   TRAINED SPOTTER

            48 MPH WIND GUST ALSO.

&&

CM
Local storm report, Oct 14, 2:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
231 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             MORTON GROVE            42.04N 87.79W
10/14/2012  M0.25 INCH       COOK               IL   TRAINED SPOTTER

&&

ACS
Special weather statement, Oct 14, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
303 PM CDT SUN OCT 14 2012

ILZ020>023-032-033-039-142030-
FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-KENDALL IL-LIVINGSTON IL-
WILL IL-
303 PM CDT SUN OCT 14 2012

...SPECIAL WEATHER STATEMENT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOREWOOD TO
HERSCHER TO FAIRBURY...MOVING EAST AT 50 MPH.

WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE EXPECTED
WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  FORREST...            WILMINGTON...         JOLIET...
  SHOREWOOD...          CHANNAHON...          BRAIDWOOD...
  FAIRBURY...           MINOOKA...            DIAMOND...

OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...JOLIET
JUNIOR COLLEGE...JOLIET SLAMMERS BASEBALL...KANKAKEE COMMUNITY
COLLEGE...KANKAKEE COUNTY FAIRGROUNDS...SPEEDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4061 8846 4062 8858 4073 8859 4110 8828
      4158 8830 4142 8768 4113 8775 4039 8799
      4040 8846
TIME...MOT...LOC 2003Z 252DEG 41KT 4151 8816 4112 8814
          4068 8845

BIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:59 PM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, Kendall, LaSalle61 min
Oct 14, 1:19 PM CDTSpecial Weather StatementLOTCook26 min
Oct 14, 1:32 PM CDTSpecial Weather StatementLOTKane, Lake, McHenry58 min
Oct 14, 1:43 PM CDTTornado WarningLOTDeKalb, Kane, Kendall, LaSalle32 min
Oct 14, 2:19 PM CDTTornado WarningLOTCook, DuPage19 min
Oct 14, 3:58 PM CDTSpecial Marine WarningLOT64 min
Oct 14, 3:38 PM CDTSpecial Weather StatementLOTLake37 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.